MAUDE Adverse Event Report: EXACTECH, INC. RESURFACING REAMER, 50MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. RESURFACING REAMER, 50MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 313-25-50
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this surgeon was in the process of reaming the humeral bone to prepare it for resurfacing, when the outer cutter ring of the reamer broke into two pieces.The majority of the reamer remained attached to the modular reamer handle and the dissociated piece fell onto the or floor.There was no delay/prolongation.Patient was last known to be in stable condition following the event.Device is returning.
 
Additional Manufacturer Narrative
Pending evaluation.
 
Additional Manufacturer Narrative
Section h10: (h3) the broken reamer reported was likely the result of off-axis reaming, which led to crack initiation, propagation, and ultimate failure of the reamer blades.Section h11: *the following sections have corrected information: (h6) component code: 777, cutter/blade.

Brand Name
RESURFACING REAMER, 50MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key16333830
Report Number1038671-2023-00130
Device Sequence Number20544452
Product Code LXH
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number313-25-50
Device Lot Number56478005
Date Returned to Manufacturer01/26/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer02/23/2023
09/01/2026
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date03/17/2023
09/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age60 YR
Patient SexMale